| Model Number |
03.404.016S |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/17/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, the surgeon was attempting to use the ria through a non union site.The splines on the 10mm reamer had broke, leaving several fragments in the canal of the femur.The surgeon worked to ensure he removed all of the fragments from the reamer head.The surgeon then made an antibiotic nail using a 3.0 reaming rod, cement and temporarily implanted it in the femur.There was 20 min surgical delay.Procedure was completed successfully.There was no patient consequences.Concomitant device reported: unk - nails(part# unknown, lot# unknown, quantity: unknown).Unk - reaming rods: trauma(part# unknown, lot# unknown, quantity: unknown).Unk - biomaterial - cement(part# unknown, lot# unknown, quantity: unknown).This report is for one (1) 10.0mm reamer head for ria 2 sterile.This is report 1 of 1 for complaint (b)(4).This complaint involves one(1) device.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional product code: hto.D9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.